MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE BL 22GA X 1.0IN; INTRAVASCULAR CATHETER
Catalog Number 381223
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte bl 22ga x 1.0in connector / hub - not able to connect to mating component the following information was provided by the initial reporter: the blue catheter hub does not allow a connector cap to be screwed on to it.Requires patient to be re-cannulated.Found by several of the anaesthetic team.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.From the returned 1 actual sample and 2 representative samples, observed damaged adapter outer luer thread.The damage locations were different in relative to the side of the adapter.The luer damage on the actual sample was found at the side of mold cavity number, whereas it was found at the ejector pin mark for the representative samples.As the defect was not found at the same location and not the same mold cavity number, the defect was most probably caused during the assembly process instead of the adapter molding process.The assembly process was reviewed.It was suspected that this defect was caused at the tipper.The most probable cause was the minor misalignment of the picker height between different stations in the tipper, which caused the adapter to be over-inserted during pick and place and damaged the outer luer thread.Proposed action plan: 1.Conduct complaint awareness training and communication to all insyte tipper production technicians (pts), and to monitor the occurrence of the adapter damaged outer luer thread defect.2.Retrain all insyte tipper pts on pickers height alignment in tipper procedure.Effectiveness check plan: no.Description of effectiveness check plan assigned to due date 1.After communication, interview 3 insyte tipper pts from different shifts randomly over a period of 1 month to check understanding of damaged outer luer thread defect.2.After communication and retraining, monitor 3 consecutive insyte assembled needle (an) batches for re-occurrence of damaged outer luer thread defect during in-process and outgoing inspections.(acceptance criteria = zero re-occurrence).
 
Event or Problem Description
The blue catheter hub does not allow a connector cap to be screwed on to it.Requires patient to be re-cannulated.Found by several of the anaesthetic team.

Brand Name
BD INSYTE BL 22GA X 1.0IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18839309
Report Number2243072-2024-00251
Device Sequence Number7485387
Product Code FOZ
UDI-Device Identifier00382903812233
UDI-Public(01)00382903812233
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number381223
Device Lot Number3279818
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer04/24/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown